Lexapro insomnia & tingling feeling in legs & tight jaw?
Question posted by Shell726 on 19 April 2018
Last updated on 26 March 2022
I was on Lexapro 5mg for 8 days then 2.5 for 3 days. I decided to get offBecause of the side effects of more anxiety and depression and insomnia that I never had before and restlessness.
when I was on the Lexapro I would wake up at 3:30 in morning with nocturnal panic attacks tingling feelings in legs nauseous etc.
Oh also nervous stomach / butterflies all the time for no reason It has been 14 days since I stopped the Lexapro some of the side effects went away but now I am only getting 2 hours of sleep now and am still restless and no appetite. I really need help psychiatrist I went to said she never heard of any of the symptoms happening at such a low dose and such a short time to anyone have any help for me for answers. Is it possible to either with drawl and if yes did anyone have any experience with these side effects going away ?
All of the above. I had the same reaction. It does reduce anxiety eventually. But those were my exact symptoms. Started on day 1.
14 Feb 2019
I was on steroids for the flu but had extreme anxiety. My doctor put me on 2.5 mg of Lexapro because I do have a history of anxiety. I took it for a week and now I’m unable to function. I have jitters, can’t sleep, no appetite, feel like I’m going to pass out. Have gone on FMLA. Hoping this goes away soon. I can’t believe this drug is responsible for this nightmare. How long will this last?
21 April 2018
I just want to respond to what you said about your doc "never hearing about your symptoms before." Literally 5 minutes ago I posted this as part of my answer to another question on this site: "... I have heard *so many times* in my life the whole “these are not normal symptoms,” or “this is not a side effect of this drug” and given that “it must just be in your head” look. So I empathize with everyone who has experienced that. It’s incredibly frustrating. I’ve also been given the “you’re on too low a dose to be really experiencing anything” look. This can all be devastating to your self-esteem and confidence. We all know our bodies. Doctors can sometimes be pretty insensitive if you’re not “dying.” It’s important to find doctors who understand that “quality of life” issues are pretty effing important.
Even though we may not be dying some of us sure as hell feel like we are at times, and docs should work with us to alleviate those feelings, not make them worse."
So I just wanted to share that with you. You are not alone. Also, Lexapro did not work for me. I stuck it out for 3 1/2 weeks but the side effects were too much. I haven't had a full blown panic attack in ten years, and I've had about 6 of them since starting the Lexapro (and they have continued since stopping it a week and a half ago. I finally got an Rx for clonazepam to get through it until they stop. I am hopeful I am coming down the other side of the mountain now). I also had hypomania, heightened fidgeting, and songs stuck in my head at a really high volume lol. I also had weird vibrating and cold sensations in my body. A good friend of mine had the jaw tightness and fidgeting side effects as well. I have heard great things about Lexapro, but unfortunately, it just doesn't work for everyone. My doctor didn't think my symptoms were worth "sticking out" so he had me stop it. I think once you decide you need drugs, it's a process of trial and error. Try to be patient and hang in there. I hope you find something that works for you :)
19 April 2018
I really don't no about the of that drug but in time it mite pass!Hope you feel better.
19 April 2018
Hi Shell726. I’ve tried many antidepressants and I’ve never had a good experience with any of them. For me they make me worse than I was before starting them. The only difference for me was that I slept all the time. But; when I started tapering off them it changed. I couldn’t sleep! I couldn’t even have my nap no matter how tired I was. I had the panic attacks and tingling in different parts of my body. It’s been a nightmare. I am almost off this one so I’m starting to sleep again so it does get better. There are natural remedies that can help you if you search the internet. I would tell you what helps me; but everyone is different so it might be something else that will help you. Hang in there; it will get better. Take care and I wish you the best.